MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE
Model Number 2078173
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021, the patient presented with monckeberg sclerosis in the aorta with runoff in peripheral vessels and heavy calcification.That day, a percutaneous intervention was performed on the right popliteal and right superficial femoral artery (sfa) containing this heavy/jagged calcification.Using a 6 french sheath, an ht command guide wire advanced through the acute/steep iliac bifurcation without issues.Following, an armada 18 and an armada 35 balloon dilatation catheter had advanced without issues.Upon first inflation attempt, both balloons had ruptured below rated burst pressure due to the heavy, jagged calcification.The catheters were removed without issue and another device was used in replacement.The first supera stent was successfully implanted.Following, a second supera stent delivery advanced with difficulty/resistance noted with the command wire, once at the steep bifurcation.The supera had then become stuck on the wire and was unable to advance or be removed.Both were removed as a single unit (the wire and supera sds).Another device was used in replacement, completing the procedure, without further issues noted.There were no adverse patient effects and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The supera stent delivery system and armada catheters referenced are being filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, and functional inspections were performed on the returned guide wire.The reported difficulty to advance was confirmed.The reported difficulty to remove from the self-expanding stent delivery system (sess) was unable to be confirmed due to the returned condition of the devices.Additionally, it was noted that there was scratches sporadically throughout the entire length of the teflon coating.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Factors that may contribute to the difficulty to advance/position and remove the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, anatomical conditions/patient anatomical morphology, inner diameter of guide wire lumen or delivery device, outer diameter of the guide wire, condition of the guide wire, condition of the delivery device, coagulation of blood or procedural contaminates.The investigation was unable to determine a conclusive cause for the reported difficulty to advance and remove from a sess.The noted teflon coating damage likely occurred during retraction through the torque device used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND 14 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13019367
Report Number2024168-2021-11679
Device Sequence Number4803200
Product Code DQX
UDI-Device Identifier08717648176661
UDI-Public08717648176661
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number2078173
Device Catalogue Number2078173
Device Lot Number1011371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED SUPERA X1; SUPERA STENT DELIVERY SYSTEM
Patient Age65 YR
Patient SexMale
Patient Weight46 KG